Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 29, 2021, 3:26 PM EDT for Branch County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 29, 2021, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:55 PM EDT | NON-TSTM WND GST 48 | 2 Sw Coldwater, MI | AWOS STATION KOEB COLDWATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
033
WWUS83 KIWX 291926
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
326 PM EDT Tue Jun 29 2021
INZ007-MIZ080-292015-
Steuben-Branch-
326 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEUBEN AND
SOUTHERN BRANCH COUNTIES...
At 326 PM EDT, a strong thunderstorm was located 7 miles south of
Bronson, or 12 miles northwest of Angola, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Bronson around 340 PM EDT.
Coldwater around 410 PM EDT.
Other locations impacted by this storm include Kinderhook, Batavia,
Flint, East Gilead, Lake Gauge, Nevada Mills, Orland, Lake Of The
Woods, Gilead and Coldwater Lake.
This includes the following highways...
Interstate 69 in Michigan between mile markers 2 and 11.
Interstate 80 in Indiana between mile markers 133 and 142.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4187 8484 4168 8512 4172 8520 4176 8520
4176 8526 4198 8511
TIME...MOT...LOC 1926Z 222DEG 18KT 4177 8516
$$
HAIL...0.25
WIND...40MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:33 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 29, 1:33 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 133 PM EDT Tue Jun 29 2021 .SYNOPSIS... Issued at 706 AM EDT Tue Jun 29 2021 A warm and humid airmass will support periodic showers and storms through Thursday with the best chances during the late afternoon and evening each day. Isolated damaging winds and localized heavy rain are possible. Heat index values will be in the mid to upper 90s today. Cooler and less humid conditions return for the holiday weekend. && .SHORT TERM...(Today and Tonight) Issued at 347 AM EDT Tue Jun 29 2021 Today is anticipated to be an almost exact replica of yesterday. Overall setup remains the same with large subtropical ridge to our southeast and old frontal zone draped across our NW. Shortwave trough will sweep through the northern lakes and this may support a slight uptick in coverage but unlikely to have much effect this far south. We will once again hover in SCT-NUM coverage during peak heating. MLCAPE's once again climb to around 1500 J/kg but better flow/shear is displaced to the northwest. An isolated wet microburst and/or heavy rain will be the primary concerns. Coverage is expected to be too low for a flash flood watch though it is possible some stronger storms may develop over waterlogged NW zones and generate an isolated flooding threat. Other item of note is that highs in mid/upper 80s and dewpoints in low 70s will yield heat indices in the mid/upper 90s similar to yesterday. The hottest conditions will be in our SE. Convection expected to wane with the loss of daytime heating but isolated storms will be possible through the night given moisture-rich airmass (similar to current period). && .LONG TERM...(Wednesday through Monday) Issued at 347 AM EDT Tue Jun 29 2021 Wed and Thu will be transition days as much stronger trough begins to dig into the Great Lakes and finally shunt moist airmass southward. This will be a slow process though with low level flow gradually veering and slowly advecting lower theta-e into the area. Meanwhile...a series of shortwaves will ripple along this baroclinic zone as it shifts south. So, additional convection will be possible everywhere Wed and in at least our SE Thu. The severe threat appears low (but not zero) each day. There is a slight increase in midlevel flow (particularly by Thu) but this also corresponds to a loss of better low level moisture/instability. At this juncture, it appears we never get a favorable colocation of the two...keeping any severe threat low and isolated. Again damaging winds and heavy rain are the primary concerns. We finally break out of this pattern in time for the holiday weekend. Unfortunately models still struggling with track and placement of potential upper low. Ensemble members still show substantial spread though ensemble mean is still a little further east than deterministic GFS. New ECMWF and Canadian are aligned pretty closely with GFS though in showing upper low settling into Ohio. This would support a slightly cloudier forecast with some low- end shower chances focused mainly in the afternoon and mainly in our eastern zones. Temps and dewpoints still much cooler though. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 133 PM EDT Tue Jun 29 2021 Sctd convection has been firing across the region this aftn in a moist and unstable airmass. A somewhat diffuse bndry from cntrl IL newd into MI will help to focus storms into the evening period though most are expected to remain below severe criteria. This activity will dissipate around after sunset with loss of daytime heating. Expect mainly MVFR cigs at KSBN while remaining VFR at KFWA except for a brief period this aftn. Winds will be variable overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 29, 4:23 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 423 AM EDT Tue Jun 29 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 423 AM EDT Tue Jun 29 2021 /323 AM CDT Tue Jun 29 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. There is a chance for isolated damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-300830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 423 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms will continue through Thursday.
In the hours before
Special weather statement, Jun 29, 12:29 PM EDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Northern Indiana 1229 PM EDT Tue Jun 29 2021 MIZ080-291715- Branch- 1229 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BRANCH COUNTY... At 1228 PM EDT, a strong thunderstorm was located near Bronson, or 9 miles southwest of Coldwater, moving east at 15 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Quincy, Kinderhook, California, Gilead, Marble Lake, Lake Of The Woods and Coldwater Lake. This includes Interstate 69 in Michigan between mile markers 3 and 11. && LAT...LON 4179 8516 4186 8517 4196 8483 4178 8483 TIME...MOT...LOC 1628Z 260DEG 12KT 4182 8511 HAIL...0.75IN WIND...40MPH RTC
Special weather statement, Jun 29, 12:57 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1257 PM EDT Tue Jun 29 2021
MIZ081-291730-
Hillsdale-
1257 PM EDT Tue Jun 29 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HILLSDALE
COUNTY...
At 1256 PM EDT, strong thunderstorms were clustered near Jonesville,
or 7 miles north of Hillsdale, moving northeast at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Hillsdale, Jonesville, Litchfield, Jerome, Somerset, Moscow, North
Adams and Somerset Center.
Heavy rainfall is also possible with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4204 8436 4192 8464 4205 8478 4207 8475
4207 8437
TIME...MOT...LOC 1656Z 233DEG 32KT 4203 8463
HAIL...0.75IN
WIND...40MPH
RTCSpecial weather statement, Jun 29, 1:45 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
145 PM EDT Tue Jun 29 2021
MIZ081-291815-
Hillsdale-
145 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY...
At 144 PM EDT, a strong thunderstorm was located over Addison, or 11
miles north of Hudson, moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jerome, Somerset, Pittsford, North Adams and Somerset Center.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4190 8436 4185 8449 4199 8460 4207 8444
4207 8437
TIME...MOT...LOC 1744Z 240DEG 48KT 4202 8433
HAIL...0.25IN
WIND...40MPH
MFSpecial weather statement, Jun 29, 2:32 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Northern Indiana 232 PM EDT Tue Jun 29 2021 INZ013-291900- Pulaski- 232 PM EDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY... At 231 PM EDT, a strong thunderstorm was located near Winamac, moving east at 30 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Winamac around 240 PM EDT. Other locations impacted by this storm include Beardstown, Vanmeter Park, Star City, Thornhope, Lakeside In Pulaski County, Monterey, Ripley, Pulaski and Lawton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4117 8647 4091 8647 4091 8683 4113 8688 TIME...MOT...LOC 1831Z 255DEG 26KT 4105 8670 HAIL...0.25 WIND...40MPH JBALL
Special weather statement, Jun 29, 3:16 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
316 PM EDT Tue Jun 29 2021
INZ014>016-291945-
Kosciusko-Marshall-Fulton-
316 PM EDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FULTON...
KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Milford to near Warsaw to near
Mentone to near Rochester. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Warsaw and Winona Lake around 325 PM EDT.
Syracuse and North Webster around 345 PM EDT.
Other locations impacted by these storms include Etna Green, Big
Barbee Lake, Monoquet, Hoffman Lake, Leesburg, Atwood, Irish Lake,
Beaver Dam Lake, Tippecanoe and Lake Wawasee.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4117 8616 4124 8609 4137 8595 4144 8570
4144 8565 4140 8565 4112 8575 4105 8619
TIME...MOT...LOC 1915Z 244DEG 20KT 4135 8592 4125 8591 4121 8608 4109
8614
HAIL...0.25
WIND...40MPH
JBALLSpecial weather statement, Jun 29, 3:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
326 PM EDT Tue Jun 29 2021
INZ007-MIZ080-292015-
Steuben-Branch-
326 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STEUBEN AND
SOUTHERN BRANCH COUNTIES...
At 326 PM EDT, a strong thunderstorm was located 7 miles south of
Bronson, or 12 miles northwest of Angola, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Bronson around 340 PM EDT.
Coldwater around 410 PM EDT.
Other locations impacted by this storm include Kinderhook, Batavia,
Flint, East Gilead, Lake Gauge, Nevada Mills, Orland, Lake Of The
Woods, Gilead and Coldwater Lake.
This includes the following highways...
Interstate 69 in Michigan between mile markers 2 and 11.
Interstate 80 in Indiana between mile markers 133 and 142.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4187 8484 4168 8512 4172 8520 4176 8520
4176 8526 4198 8511
TIME...MOT...LOC 1926Z 222DEG 18KT 4177 8516
HAIL...0.25
WIND...40MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Jun 29, 2:32 PM EDT | Special Weather Statement | IWX | Pulaski | 28 min |
| Jun 29, 3:16 PM EDT | Special Weather Statement | IWX | Kosciusko | 29 min |
| Jun 29, 3:32 PM EDT | Special Weather Statement | IWX | Noble | 43 min |
| Jun 29, 3:58 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 29, 4:06 PM EDT | Special Weather Statement | IWX | Whitley | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 19 min |
| Jun 29, 4:38 PM EDT | Special Weather Statement | IWX | DeKalb | 37 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | IWX | Steuben | 41 min |
| Jun 29, 5:57 PM EDT | Special Weather Statement | IWX | LaPorte | 48 min |
| Jun 29, 6:20 PM EDT | Special Weather Statement | IWX | Saint Joseph | 40 min |
| Jun 29, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | IWX | LaPorte, Saint Joseph | 3 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Jun 28, 8:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jun 29, 1:22 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 38 min |
| Jun 29, 2:01 AM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 44 min |
| Jun 29, 11:16 AM EDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
| Jun 29, 12:29 PM EDT | Special Weather Statement | IWX | Branch | 46 min |
| Jun 29, 12:57 PM EDT | Special Weather Statement | IWX | Hillsdale | 33 min |
| Jun 29, 1:45 PM EDT | Special Weather Statement | IWX | Hillsdale | 30 min |
| Jun 29, 3:45 PM EDT | Special Weather Statement | IWX | Branch | 45 min |
| Jun 29, 6:45 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.